Alert archive / Ohio / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 6, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Mar 7, 2009, 4:51 AM EST for Marion County, Morrow County, Richland County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2009, 4:51 AM EST (09:51 UTC)
- Expired
- Mar 7, 2009, 5:30 AM EST
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Marion County, OH, Morrow County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 102 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS51 KCLE 071000
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
400 AM EST SAT MAR 7 2009
OHC101-071009-
/O.CAN.KCLE.SV.W.0006.000000T0000Z-090307T1030Z/
MARION OH-
400 AM EST SAT MAR 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION COUNTY HAS
BEEN CANCELLED...
SEVERE WEATHER HAS MOVED OUT OF THE AREA. STAY UNED FOR THE LATEST
WEATHER INFORMATION.
LAT...LON 4065 8296 4064 8286 4071 8286 4071 8273
4079 8272 4085 8241 4073 8238 4072 8233
4063 8234 4055 8295
TIME...MOT...LOC 0959Z 258DEG 44KT 4062 8275
$$
OHC117-139-071030-
/O.CON.KCLE.SV.W.0006.000000T0000Z-090307T1030Z/
RICHLAND OH-MORROW OH-
400 AM EST SAT MAR 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EST
FOR NORTHERN MORROW AND CENTRAL RICHLAND COUNTIES...
AT 458 AM EST...A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
WAS LOCATED IN NORTH CENTRAL MORROW COUNTY...10 MILES SOUTHWEST OF
LEXINGTON...MOVING EAST AT 51 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
MANSFIELD...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4065 8296 4064 8286 4071 8286 4071 8273
4079 8272 4085 8241 4073 8238 4072 8233
4063 8234 4055 8295
TIME...MOT...LOC 0959Z 258DEG 44KT 4062 8275
$$3 follow-up statements
000
WUUS51 KCLE 070951
SVRCLE
OHC101-117-139-071030-
/O.NEW.KCLE.SV.W.0006.090307T0951Z-090307T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
451 AM EST SAT MAR 7 2009
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MARION COUNTY IN NORTH CENTRAL OHIO
NORTHERN MORROW COUNTY IN NORTH CENTRAL OHIO
CENTRAL RICHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 530 AM EST
* AT 447 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19 MILES
WEST OF LEXINGTON...AND MOVING EAST AT 50 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
LEXINGTON... ONTARIO... BELLVILLE...
MANSFIELD...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4053 8308 4070 8313 4071 8273 4079 8272
4085 8241 4081 8241 4080 8239 4073 8238
4072 8233 4063 8234
TIME...MOT...LOC 0951Z 258DEG 44KT 4066 8288
$$
KING000
WWUS51 KCLE 071012
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
512 AM EST SAT MAR 7 2009
OHC117-071022-
/O.CAN.KCLE.SV.W.0006.000000T0000Z-090307T1030Z/
MORROW OH-
512 AM EST SAT MAR 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MORROW COUNTY HAS
BEEN CANCELLED...
SEVERE WEATHER HAD EITHER WEAKENED OR MOVED OUT OF THE AREA. STAY
TUNED FOR THE LATEST WEATHER INFORMATION.
LAT...LON 4063 8262 4064 8264 4067 8264 4067 8262
4071 8262 4072 8273 4079 8272 4085 8241
4073 8238 4072 8233 4063 8234 4059 8262
TIME...MOT...LOC 1012Z 258DEG 44KT 4066 8253
$$
OHC139-071030-
/O.CON.KCLE.SV.W.0006.000000T0000Z-090307T1030Z/
RICHLAND OH-
512 AM EST SAT MAR 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EST
FOR CENTRAL RICHLAND COUNTY...
AT 508 AM EST...A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
WAS LOCATED NEAR LEXINGTON...MOVING EAST AT 51 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
MANSFIELD...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4063 8262 4064 8264 4067 8264 4067 8262
4071 8262 4072 8273 4079 8272 4085 8241
4073 8238 4072 8233 4063 8234 4059 8262
TIME...MOT...LOC 1012Z 258DEG 44KT 4066 8253
$$000
WWUS51 KCLE 071029
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
529 AM EST SAT MAR 7 2009
OHC139-071040-
/O.EXP.KCLE.SV.W.0006.000000T0000Z-090307T1030Z/
RICHLAND OH-
529 AM EST SAT MAR 7 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RICHLAND COUNTY HAS
EXPIRED...
SEVERE WEATHER HAD WEAKENED OR MOVED OUT OF THE AREA. STAY TUNED FOR
THE LATEST WEATHER INFORMATION.
LAT...LON 4063 8262 4064 8264 4067 8264 4067 8262
4071 8262 4072 8273 4079 8272 4085 8241
4073 8238 4072 8233 4063 8234 4059 8262
TIME...MOT...LOC 1030Z 258DEG 44KT 4065 8223
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 4:10 AM EST, 41 minutes earlier.
Area forecast discussion, Mar 7, 4:10 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
410 AM EST SAT MAR 7 2009
.SYNOPSIS...
A FRONT STALLED ACROSS NORTHERN OHIO WILL LIFT NORTH AS A WARM
FRONT THIS AFTERNOON. THE FRONT WILL PUSH INTO CENTRAL OHIO
TONIGHT AND THEN STALL. A LOW WILL RIDE ALONG THE FRONT SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LEADING EDGE OF THE COLD FRONT NEAR A LIMA TO MEADVILLE LINE...BUT
DRIER AIR CLOSER TO A TOL TO ERIE LINE WHERE DEW POINTS IN THE
30S. ALL 3 MODELS INDICATING FRONT WILL LIFT NORTH OF THE AREA
THIS AFTERNOON. THINK IT WILL BE DIFFICULT FOR FRONT TO PUSH NORTH
OF NW OH/NW PA SO TEMPS THERE WILL BE COLDER. TEMPS ACROSS
SOUTHERN HALF OF AREA WILL APPROACH YDYS HIGHS.
BIGGER QUESTION IS WHERE WILL IT RAIN AND HOW MUCH. MODELS PLACE
HEAVIEST SWATH OF RAIN THIS AFTERNOON ACROSS NRN IL INTO LOWER
MICHIGAN...WHICH SEEMS REAONABLE IF FRONT INDEED DOES LIFT NORTH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
MODELS CONSISTENT PUSHING FRONT SOUTH ACROSS THE AREA
TONIGHT...THEN WILL BECOME THE FOCUS OF FORCING OVERNIGHT INTO
SUNDAY. MODELS AGREE MOVING LOW LOWER LAKES SUNDAY NIGHT. GFS
MOVES LOW ACROSS LAKE HURON...WHILE NAM TRACK ACROSS NORTHERN
OHIO. ANY RAINFALL OVER 1.5 INCHES MAY CAUSE SOME FLOODING
ESPECIALLY ON RIVERS AND STREAMS. SO MAY HAVE TO EXPAND THE
WATCH...BUT WITH THE HEAVIEST RAINS EXPECTED TONIGHT INTO SUNDAY
NIGHT...AND THE FACT MODELS NOT IN GOOD AGREEMENT ON THE TRACK OF
LOW SUNDAY NIGHT...WILL LEAVE CURRENT WATCH UNCHANGED.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
LONG TERM BEGINS TUESDAY WITH THE ECMWF AND GFS SHOWING LOW PRESSURE
NEAR KANSAS CITY WITH A WARM FRONT INTO THE LOWER OHIO VALLEY.
MODELS SHOW DEEP MOISTURE AND OVERRUNNING MOVING TOWARD THE AREA
AHEAD OF THE LOW. THE LOW IS FORECAST TO MOVE NNE INTO WISCONSIN BY
00Z WED WITH THE WARM FRONT MOVING NORTH INTO THE AREA. CURRENT
FORECAST HAS A CHANCE OF SHOWERS ACROSS THE AREA AND FOR NOW DID NOT
MAKE SIGNIFICANT CHANGES. TUESDAY NIGHT THE MODELS SWEEP THE COLD
FRONT ASSOCIATED WITH THE LOW EAST ACROSS THE AREA AND BY 12Z SHOULD
BE EAST OF THE CWA. HELD ONTO CHC POPS OVERNIGHT. WEDNESDAY DRIER
AIR IS FORECAST TO SPILL INTO THE AREA BEHIND THE COLD FRONT.
TEMPERATURES HOWEVER WILL DROP OFF WHICH COULD EVENTUALLY ALLOW FOR
LAKE EFFECT SNOW SHOWERS ACROSS THE EAST LAKESHORE. DID HANG ONTO
LOW CHC POPS FOR THE DAY WEDNESDAY BUT WILL LIKELY BE DRY IF MODELS
REMAIN CONSISTENT WITH THE RH. DIFFERENCES ARE HOWEVER SHOWING UP
IN THE TEMPS WITH THE GFS OPENING THE ARCTIC WHILE THE ECMWF IS A
BIT MORE RESERVED. BY 12Z THURSDAY THE GFS HAS -18C TO -20C ACROSS
THE REGION AT 850MB WHILE THE ECMWF IS SHOWING -8C. QUITE A
DIFFERENCE GIVEN THE FACT THAT WITH FLOW OVER THE LAKE -8C WOULD
YIELD A FEW SNOW SHOWERS WHILE -20C WOULD YIELD A GOOD AMOUNT OF
SNOW. REALITY WILL PROBABLY BE SOMEWHERE BETWEEN THE TWO MODELS SO
BROUGHT IN A CHANCE OF MIXED PRECIP WITH THE COLD ADVECTION
WEDNESDAY AFTERNOON ACROSS THE NORTHEAST AND BROUGHT SNOW SHOWERS IN
FOR WEDNESDAY NIGHT IN THE SNOW BELT. BROAD HIGH PRESSURE WILL
BUILD IN FOR LATE WEEK SO ASIDE FROM A SLIGHT CHANCE OF SNOW
SHOWERS ACROSS THE SNOW BELT THURSDAY KEPT FORECAST DRY THROUGH
FRIDAY.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
MADE SOME ADJUSTMENTS TO THE SATURDAY TAF FORECASTS...MAINLY TO
SLOW DOWN THE ONSET OF RAIN/SHOWERS. ALL THE NEW MODELS SHOW THE
WEAK FRONT DRIFTING BACK NORTH ON SATURDAY AND MOST OF THE AREA
STAYING IN THE WARM SECTOR. AFTER SOME MORNING FOG/HAZE AND
POSSIBLE MVFR CEILINGS CONDITIONS SHOULD IMPROVE TO VFR BY SATURDAY
LATE MORNING/AFTERNOON. KTOL MAY HAVE THE HARDEST TIME GETTING RID
OF THE MVFR CEILINGS AND HAZE ON SATURDAY. COLD FRONT WILL
APPARENTLY SAG BACK SOUTH SATURDAY NIGHT AND RAIN AND MVFR/IFR
CONDITIONS WILL DEVELOP.
OUTLOOK...IFR CONDITIONS MAY LINGER EARLY SUNDAY OTHERWISE MVFR
CEILINGS WILL PERSIST SUNDAY AND MONDAY. VFR TUESDAY ALTHOUGH
SHOWERS AND MVFR CONDITIONS WILL LIKELY RETURN BY TUESDAY NIGHT
INTO WEDNESDAY.
&&
.MARINE...
COLD FRONT NOW SOUTH OF THE LAKE ACROSS NORTHERN OHIO WILL WAFFLE
NORTH AND SOUTH TODAY THROUGH SUNDAY BEFORE MOVING NORTHEAST OF THE
AREA SUNDAY NIGHT. EARLY MONDAY A COLD FRONT WILL SWEEP THE LAKE
FROM WEST TO EAST. WINDS WILL REMAIN FAIRLY LIGHT ACROSS THE LAKE
THROUGH SUNDAY AND GENERALLY FROM THE NORTH AND EAST. MONDAY WEST
WINDS WILL REACH 10 TO 20 KNOTS BEHIND THE COLD FRONT. HIGH
PRESSURE AND LIGHT WINDS MONDAY NIGHT INTO TUESDAY. WEDNESDAY COULD
SEE 30 KNOTS OR BETTER ON THE LAKE BEHIND A VIGOROUS COLD FRONT.
WITH THE FRONT IN THE AREA TODAY THOUGH SUNDAY WEATHER WILL BE
UNSETTLED WITH SHOWERS LIKELY THROUGH MUCH OF THE PERIOD. MONDAY
LOOK DRY. TUESDAY WILL BRING A CHANCE OF RAIN SHOWERS...LIKELY
MIXING WITH OF CHANGING TO SNOW ON WEDNESDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH FROM 2 PM EST THIS AFTERNOON THROUGH LATE SUNDAY
NIGHT FOR OHZ003-006>008-017-018.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...TK
AVIATION...KOSARIK
MARINE...TKHazardous weather outlook, Mar 6, 3:37 PM EST, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 337 PM EST FRI MAR 6 2009 OHZ009>014-019>023-027>033-036>038-047-089-PAZ001>003-072045- ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 337 PM EST FRI MAR 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STATIONARY BOUNDARY WILL MEANDER ACROSS NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA OVER THE WEEKEND. LOCATIONS NEAR AND NORTH OF THIS BOUNDARY WILL HAVE THE POTENTIAL TO SEE HEAVY RAINFALL SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. THIS MAY LEAD TO FLOODING OF CREEKS...STREAMS AND OTHER POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>008-017-018-072045- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA- 337 PM EST FRI MAR 6 2009 ...FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-072045- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 337 PM EST FRI MAR 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 8:01 AM EST | Severe Thunderstorm Warning | CLE | Hancock | 34 min |
| Mar 7, 9:33 AM EST | Severe Thunderstorm Warning | CLE | Medina, Summit | 42 min |
| Mar 7, 9:59 AM EST | Severe Thunderstorm Warning | CLE | Portage | 23 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.